Peeling properties of asymptotically flat solutions to the Einstein vacuum equations

Sergiu Klainerman, Francesco Nicolò

Research output: Contribution to journalArticle

32 Scopus citations

Abstract

We show that, under stronger asymptotic decay and regularity properties than those used in Christodoulou D and Klainerman S (1993 The Global Non Linear Stability of the Minkowski Space (Princeton Mathematical Series vol 41) (Princeton, NJ: Princeton University Press)) and Klainerman S and Nicolò F (2003 The Evolution Problem in General Relativity (Progress in Mathematical Physics vol 25) (Boston: Birkhauser)), asymptotically flat initial datasets lead to solutions of the Einstein vacuum equations which have strong peeling properties consistent with the predictions of the conformal compactification approach of Penrose. More precisely we provide a systematic picture of the relationship between various asymptotic properties of the initial datasets and the peeling properties of the corresponding solutions.

Original languageEnglish (US)
Pages (from-to)3215-3257
Number of pages43
JournalClassical and Quantum Gravity
Volume20
Issue number14
DOIs
StatePublished - Jul 21 2003

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'Peeling properties of asymptotically flat solutions to the Einstein vacuum equations'. Together they form a unique fingerprint.

  • Cite this